Hail, Eau Claire
- When
- April 23, 9:23 AM CST
- Where
- Eau Claire County, Eau Claire
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.817, -91.483
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 23, 1:35 AM CST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 235 AM CDT MON APR 23 2001 FCST CHALLENGES ARE PCPN TODAY/LATE TUESDAY...AND TEMP TRENDS NEXT FEW DAYS. WILL ALLOW FLASH FLOOD WATCH/WARNING TO EXPIRE AT 330 AM. WILL ISSUE A SMALL STREAM FLOOD ADVISORY TO COVER ONGOING PROBLEMS AND END OF PCPN EVENT. SFC LOW IN NWRN IOWA NR ETA 6 HR POSITION AND ABOUT 2 MB DEEPER. TREND ON ALL MODELS...AND INDICATIONS ON SATELLITE...POINT TO UPPER LOW OPENING AND EJECTING NEXT 12 HOURS. LEANING TWD SLIGHTLY SLOWER ETA SOLUTION BASED ON CURRENT DEPTH OF SYSTEM AND STRENGTH OF RIDGE AHEAD OF IT. INVERTED TROF NOW BECOMING ORGANIZED ACRS W CNTRL MN UNDER DEFORMATION ZONE. HOWEVER...BEST DIFF PVA AND MID LEVEL ISENTROPIC UPGLIDE QUICKLY END BY 18Z...SO IT DOES NOT APPEAR THAT THIS FEATURE WILL PLAY A BIG ROLE IN PCPN. WILL CARRY CHC POPS WEST THIS MORNING...THE END BY AFTN AS DYNAMICS COLLAPSE. TEMPS WILL RESPOND LITTLE UNDER CLOUDS AND NRLY SFC FLOW. AS FOR WINDS...WILL BE GUSTY IN GRADIENT BEHIND LOW...BUT BEST CAA AND LOW LEVEL LAPSE RATES REMAIN SE OF FCST AREA...SO WL NOT MENTION WND ADVISORY. RIDGING/STG SUBSIDENCE BUILD ACROSS THE AREA TONIGHT...SO SHOULD SEE CLEARING SKIES W TO E. SHOULD STILL BE ENOUGH LIGHT W/NW FLOW TO PREVENT FOG. WEAK NW FLOW SYSTEM WILL ENTER WRN MN TUES AFTN...AND CROSS FCST AREA INTO TUE NT. FAIRLY DRY AIR IN THE LOW LEVELS...LACK OF MOISTURE INFLOW...AND TRANSISENT NATURE OF SYSTEM POINT TO LOW POPS. FAIR AND MILD WEATHER INTO EXTENDED AS UPPER RIDGE BUILDS. WILL NEED TO BE ALERT OF MOISTURE RETURN BY SATURDAY...AS PATTERN MAY BE FAVORABLE FOR NOCTURNAL CONVECTION. WILL LET DAY SHIFT EVALUATE THIS FURTHER...AND LEAVE EXTENDED ALONE FOR NOT. .MSP...SMALL STREAM FLOOD ADVISORY CENTRAL MN THROUGH 8 AM. DAVIS
WIZ014>016-023>028-231700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 525 AM CDT MON APR 23 2001 ...THERE IS A SLIGHT RISK OF SEVERE STORMS IN WESTERN WISCONSIN THIS MONDAY... THE STORM PREDICTION CENTER HAS INDICATED...A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PART OF WESTERN WISCONSIN THROUGH ABOUT NOON TODAY. THIS RISK AREA IS GENERALLY EAST OF A LINE FROM BALSAM LAKE IN POLK COUNTY THROUGH NEW RICHMOND IN ST CROIX COUNTY TO ELLSWORTH IN PIERCE COUNTY WISCONSIN. SOME CITIES IN THE SLIGHT RISK AREA INCLUDE...MENOMONIE...LADYSMITH...BARRON AND EAU CLAIRE. WARM...MOIST AND UNSTABLE AIR HAS PUSHED INTO WESTERN WISCONSIN IN ADVANCE OF A STRONG AREA OF LOW PRESSURE OVER SOUTH CENTRAL MINNESOTA. THIS WILL MAKE PART OF WESTERN WISCONSIN SUSCEPTIBLE TO SEVERE THUNDERSTORMS UNTIL THE LOW PASSES ACROSS THE AREA LATER TODAY. WET
The La Crosse radar (KARX), 113 km away, was scanning. The volume nearest the first event began at 15:23 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241846, 5241847.